Alert archive / Minnesota / Winter Storm Warnings in 2025
Winter Storm Warning 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm warning at Apr 2, 2025, 6:57 PM CDT for 5 counties in North Dakota; 11 counties in Minnesota. It was in force for 11 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2025, 6:57 PM CDT (23:57 UTC)
- Expired
- Apr 3, 2025, 6:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Otter Tail County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 111 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 8:10 PM CDT | SNOW 10 | Bemidji, MN | |
| Apr 2, 8:41 PM CDT | SNOW 6.5 | Wadena, MN | Still snowing. |
| Apr 2, 8:45 PM CDT | SNOW 9.6 | 7 Wnw Hackensack, MN | Moderate snow ongoing. |
| Apr 2, 8:47 PM CDT | SNOW 6.5 | 2 S Fargo, ND | |
| Apr 2, 9:21 PM CDT | SNOW 11 | 6 N Bagley, MN | |
| Apr 3, 12:00 AM CDT | SNOW 4.9 | 3 S Fargo, ND | Wednesday midnight to midnight snowfall. CO-OP Observer station FDRN8 Fargo ND 3 S. |
| Apr 3, 12:00 AM CDT | SNOW 6.5 | 3 S Fargo, ND | 2 day storm total Tuesday and Wednesday. CO-OP Observer station FDRN8 Fargo ND 3 S. |
| Apr 3, 12:26 AM CDT | SNOW 6.9 | S Moorhead, MN | Storm total over the past 24 hours. |
| Apr 3, 3:11 AM CDT | SNOW 11 | 1 Ssw Ottertail, MN | 2 day storm total. CO-OP Observer station OTTM5 Ottertail MN. |
| Apr 3, 4:40 AM CDT | SNOW 8 | Wadena, MN | Storm total. |
| Apr 3, 5:58 AM CDT | SNOW 8 | Bemidji, MN | 24 hour total. Nymore neighborhood SE Bemidji. |
| Apr 3, 6:00 AM CDT | SNOW 8.2 | Abercrombie, ND | 2 day storm total. Cocorahs station ND-RC-8 Abercrombie ND 0.2 NW. |
| Apr 3, 6:01 AM CDT | SNOW 8.5 | Pelican Rapids, MN | 24 hour snowfall. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 12.0 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481 WWUS43 KFGF 022357 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 657 PM CDT Wed Apr 2 2025 MNZ003-006-009-016-017-022>024-027>032-040-030600- /O.EXP.KFGF.WS.W.0003.000000T0000Z-250403T0000Z/ /O.NEW.KFGF.WS.W.0004.250403T0000Z-250403T0600Z/ Clay-Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant- Including the cities of Lake Itasca, Long Lost Lake, Alida, Lavinia, Clearbrook, Moorhead, Ebro, Bemidji, Naytahwaush, Baudette, New York Mills, Mahnomen, Redby, Park Rapids, Detroit Lakes, Battle Lake, Barrett, Breckenridge, Herman, Elbow Lake, Emmaville, Hubbard, Perham, Lower Rice Lake, Ashby, Shoreham, Menahga, Staples Airport, Hoffman, Bagley, Rosby, Ponemah, Lawndale, Wadena, Roy Lake, Nary, Wolf Lake, Parkers Prairie, Henning, Waubun, Fergus Falls, Red Lake, Upper Rice Lake, and Erdahl 657 PM CDT Wed Apr 2 2025 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY... ...WINTER STORM WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... * WHAT...Heavy snow expected. Additional snow accumulations 1 to 3 inches. * WHERE...Portions of central, north central, northwest, and west central Minnesota. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Visibilities may drop below 1 mile due to falling snow. Plan on slippery road conditions. The hazardous conditions will impact the Wednesday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ038-039-049-052-053-030300- /O.EXP.KFGF.WS.W.0003.000000T0000Z-250403T0000Z/ /O.NEW.KFGF.WS.W.0004.250403T0000Z-250403T0300Z/ Barnes-Cass-Ransom-Sargent-Richland- Including the cities of McLeod, Lisbon, Rutland, Valley City, Wahpeton, Enderlin, Milnor, Forman, Gwinner, and Fargo 657 PM CDT Wed Apr 2 2025 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WINTER STORM WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations 1 to 3 inches. Total * WHERE...Barnes, Cass, Ransom, Richland, and Sargent Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Visibilities may drop below 1 mile due to falling snow. Plan on slippery road conditions. The hazardous conditions will impact the Wednesday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ001-002-005-007-008-013>015-030600- /O.EXP.KFGF.WW.Y.0014.000000T0000Z-250403T0000Z/ /O.NEW.KFGF.WW.Y.0015.250403T0000Z-250403T0600Z/ West Polk-Norman-Roseau-West Marshall-East Marshall-Pennington- Red Lake-East Polk- Including the cities of Argyle, Gatzke, Newfolden, Fox, Malung, Crookston, Middle River, Hadler, Warren, Salol, Espelie, Twin Valley, Hayes Lake State Park, Fosston, Erskine, Thief River Falls, Flaming, Roseau, Faith, Grygla, Stephen, Fertile, Englund, Radium, Red Lake Falls, East Grand Forks, Rosewood, McIntosh, Casperson, Dakota Junction, Pencer, Florian, Syre, Ada, and Halstad 657 PM CDT Wed Apr 2 2025 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM CDT THURSDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... * WHAT...Snow expected. Additional snow accumulations up to 1 inch. * WHERE...A portion of northwest Minnesota. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ016-026>030-054-030300- /O.EXP.KFGF.WW.Y.0014.000000T0000Z-250403T0000Z/ /O.NEW.KFGF.WW.Y.0015.250403T0000Z-250403T0300Z/ Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill-Western Walsh- Including the cities of Hillsboro, Hope, Nash, Roseville, Grafton, Lankin, Cooperstown, Portland, Adams, Tolna, Park River, Grand Forks, Hatton, Finley, Mayville, Oakwood, Aneta, Mcville, Fairdale, Lakota, and Kelso 657 PM CDT Wed Apr 2 2025 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... * WHAT...Snow expected. Additional snow accumulation up to one inch. * WHERE...Portions of northeast and southeast North Dakota. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ024-030100- /O.EXP.KFGF.WW.Y.0014.000000T0000Z-250403T0000Z/ Eddy- Including the cities of New Rockford 657 PM CDT Wed Apr 2 2025 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Light snow may continue into the evening hours, but the advisory is being allow to expire with minimal impacts expected as it winds down before 10 pm. $$ DJR
3 follow-up statements
465 WWUS43 KFGF 030238 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 938 PM CDT Wed Apr 2 2025 NDZ038-039-049-052-053-030600- /O.EXT.KFGF.WS.W.0004.000000T0000Z-250403T0600Z/ Barnes-Cass-Ransom-Sargent-Richland- Including the cities of McLeod, Lisbon, Rutland, Valley City, Wahpeton, Enderlin, Milnor, Forman, Gwinner, and Fargo 938 PM CDT Wed Apr 2 2025 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Heavy snow. Additional snow accumulations up to one inch. * WHERE...Barnes, Cass, Ransom, Richland, and Sargent Counties. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Visibilities may drop below 1 mile due to falling snow. Plan on slippery road conditions. The hazardous conditions will impact the Wednesday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ003-006-009-016-017-022>024-027>032-040-030600- /O.CON.KFGF.WS.W.0004.000000T0000Z-250403T0600Z/ Clay-Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant- Including the cities of Lake Itasca, Long Lost Lake, Alida, Lavinia, Clearbrook, Moorhead, Ebro, Bemidji, Naytahwaush, Baudette, New York Mills, Mahnomen, Redby, Park Rapids, Detroit Lakes, Battle Lake, Barrett, Breckenridge, Herman, Elbow Lake, Emmaville, Hubbard, Perham, Lower Rice Lake, Ashby, Shoreham, Menahga, Staples Airport, Hoffman, Bagley, Rosby, Ponemah, Lawndale, Wadena, Roy Lake, Nary, Wolf Lake, Parkers Prairie, Henning, Waubun, Fergus Falls, Red Lake, Upper Rice Lake, and Erdahl 938 PM CDT Wed Apr 2 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Heavy snow. Additional snow accumulations up to two inches. * WHERE...Portions of central, north central, northwest, and west central Minnesota. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Visibilities may drop below 1 mile due to falling snow. Plan on slippery road conditions. The hazardous conditions will impact the Wednesday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ016-026>030-054-030600- /O.EXT.KFGF.WW.Y.0015.000000T0000Z-250403T0600Z/ Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill-Western Walsh- Including the cities of Hillsboro, Hope, Nash, Roseville, Grafton, Lankin, Cooperstown, Portland, Adams, Tolna, Park River, Grand Forks, Hatton, Finley, Mayville, Oakwood, Aneta, Mcville, Fairdale, Lakota, and Kelso 938 PM CDT Wed Apr 2 2025 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Snow. Additional snow accumulations up to one inch. * WHERE...Portions of northeast and southeast North Dakota. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ001-002-005-007-008-013>015-030600- /O.CON.KFGF.WW.Y.0015.000000T0000Z-250403T0600Z/ West Polk-Norman-Roseau-West Marshall-East Marshall-Pennington- Red Lake-East Polk- Including the cities of Argyle, Gatzke, Newfolden, Fox, Malung, Crookston, Middle River, Hadler, Warren, Salol, Espelie, Twin Valley, Hayes Lake State Park, Fosston, Erskine, Thief River Falls, Flaming, Roseau, Faith, Grygla, Stephen, Fertile, Englund, Radium, Red Lake Falls, East Grand Forks, Rosewood, McIntosh, Casperson, Dakota Junction, Pencer, Florian, Syre, Ada, and Halstad 938 PM CDT Wed Apr 2 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Snow. Additional snow accumulations up to one inch. * WHERE...A portion of northwest Minnesota. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ DJR
800 WWUS43 KFGF 030545 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 1245 AM CDT Thu Apr 3 2025 MNZ006-NDZ038-039-049-052-053-030645- /O.EXP.KFGF.WS.W.0004.000000T0000Z-250403T0600Z/ Lake Of The Woods-Barnes-Cass-Ransom-Sargent-Richland- Including the cities of Rutland, Gwinner, Fargo, Milnor, Wahpeton, McLeod, Lisbon, Forman, Baudette, Enderlin, and Valley City 1245 AM CDT Thu Apr 3 2025 ...WINTER STORM WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... Light snow ending by morning. $$ MNZ001-002-005-007-008-013>015-NDZ016-026>030-054-030645- /O.EXP.KFGF.WW.Y.0015.000000T0000Z-250403T0600Z/ West Polk-Norman-Roseau-West Marshall-East Marshall-Pennington- Red Lake-East Polk-Eastern Walsh-Nelson-Grand Forks-Griggs-Steele- Traill-Western Walsh- Including the cities of Fox, Tolna, Portland, Warren, Mcville, Hatton, Stephen, Finley, Middle River, Red Lake Falls, Cooperstown, Aneta, Newfolden, Malung, Roseau, Park River, Thief River Falls, Erskine, Adams, Crookston, Fertile, Dakota Junction, Grand Forks, Pencer, Halstad, Faith, Grygla, Salol, Mayville, Argyle, Nash, Fairdale, Grafton, Rosewood, Fosston, Oakwood, McIntosh, Twin Valley, Roseville, Gatzke, Flaming, Radium, Hadler, East Grand Forks, Hillsboro, Syre, Kelso, Lankin, Ada, Hope, Florian, Hayes Lake State Park, Espelie, Casperson, Englund, and Lakota 1245 AM CDT Thu Apr 3 2025 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... Light snow ending by morning. $$ MNZ003-009-016-017-022>024-027>032-040-031100- /O.EXT.KFGF.WS.W.0004.000000T0000Z-250403T1100Z/ Clay-North Beltrami-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant- Including the cities of Waubun, Erdahl, Barrett, Lawndale, Bemidji, Nary, Battle Lake, Rosby, Ebro, Shoreham, Detroit Lakes, Parkers Prairie, Staples Airport, Alida, Fergus Falls, Perham, Herman, Wadena, Park Rapids, Lavinia, Mahnomen, Bagley, Redby, Ashby, Ponemah, Long Lost Lake, Lake Itasca, Roy Lake, Elbow Lake, Hubbard, Moorhead, Clearbrook, Breckenridge, Wolf Lake, Emmaville, Menahga, Naytahwaush, New York Mills, Henning, Hoffman, Lower Rice Lake, Red Lake, and Upper Rice Lake 1245 AM CDT Thu Apr 3 2025 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... * WHAT...Snow. Additional snow accumulations up to one inch. * WHERE...Portions of central, north central, northwest, and west central Minnesota. * WHEN...Until 6 AM CDT early this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Riddle
919 WWUS43 KFGF 031057 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 557 AM CDT Thu Apr 3 2025 MNZ003-009-016-017-022>024-027>032-040-031200- /O.EXP.KFGF.WS.W.0004.000000T0000Z-250403T1100Z/ Clay-North Beltrami-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant- Including the cities of Waubun, Erdahl, Barrett, Lawndale, Bemidji, Nary, Battle Lake, Rosby, Ebro, Shoreham, Detroit Lakes, Parkers Prairie, Staples Airport, Alida, Fergus Falls, Perham, Herman, Wadena, Park Rapids, Lavinia, Mahnomen, Bagley, Redby, Ashby, Ponemah, Long Lost Lake, Lake Itasca, Roy Lake, Elbow Lake, Hubbard, Moorhead, Clearbrook, Breckenridge, Wolf Lake, Emmaville, Menahga, Naytahwaush, New York Mills, Henning, Hoffman, Lower Rice Lake, Red Lake, and Upper Rice Lake 557 AM CDT Thu Apr 3 2025 ...WINTER STORM WARNING WILL EXPIRE AT 6 AM CDT EARLY THIS MORNING... Lingering light snow ends by mid morning as the storm pulls away. $$ Riddle
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Apr 2, 2:53 PM CDT, 4 hours 4 minutes earlier. Its key messages:
- Heavy snowfall rates between 1-2 inches per hour will continue in northwest Minnesota through the afternoon and early evening.
- Another wave sweeps through Friday with a chance for 2-4 inches of snow.
Area forecast discussion, Apr 2, 2:53 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
253 PM CDT Wed Apr 2 2025
.KEY MESSAGES...
- Heavy snowfall rates between 1-2 inches per hour will continue
in northwest Minnesota through the afternoon and early
evening.
- Another wave sweeps through Friday with a chance for 2-4
inches of snow.
&&
.DISCUSSION...
Issued at 253 PM CDT Wed Apr 2 2025
...Synopsis...
The very large scale extratropical cyclone continues to spin
around Iowa. A broad swath along an inverted trough continues to
bring bouts of snow across much of northwest Minnesota and
portions of southeast North Dakota. As the low continues to
progress northeastward through the evening and overnight, snow
will diminish in intensity with light snow lingering after
midnight. Snow should come to an end by noon tomorrow at the
latest, but the warnings will likely expire at 7 PM CDT.
As we progress later into the week, a brief quiet day on
Thursday will be replaced by a clipper system Friday. Warm air
advection ahead of the clipper is fairly weak, but frontogenesis
on the backside of the clipper is stout. Lack of moisture return
inhibits QPF totals, but 2-4 inches are a reasonable worst case
scenario for what ends up on the ground.
As we progress through the remainder of the period, modulating
850mb temperatures and upper ridging should keep us fairly quiet
with signals for impacts at a minimum. Temperatures will
rebound, but the question mainly will be how quickly as snowpack
may linger for a day or so after accumulation.
...HEAVY SNOW THIS AFTERNOON...
A broad swath of synoptic ascent continues across northwest
Minnesota with embedded frontogenesis along an inverted upper
trough. This has contributed to strong organized banding in
northwest Minnesota, where 1 inch per hour rates may be
occurring but has not been confirmed yet. Radar estimates are
pushing 2+ inches, and given the surrounding environment with
instability, this does appear reasonable. The main question at
this point is how long will it last at given points. Right now,
the reasonable upper end for prolonged banding appears to be an
additional 3-5 inches, but for the most part you should expect
generally 1-2 additional inches of snow. As the low progresses
eastward through the evening, synoptic ascent will diminish and
disorganize any banding, it's just a matter of when at this
point in time. Given lingering uncertainties in end time and
duration of banding, the headlines will remain the same as the
current band lines up well with the Winter Storm Warning.
...ADDITIONAL SNOW FRIDAY...
A clipper will sweep through the region from west to east
Friday. Warm air advection ahead of this clipper is very weak,
so not much in the way of additional accumulating snowfall is
likely from the first portion of this system. Still, at least
some ascent will contribute to light snow showers.
As the cold front pushes through, this one possesses the
greatest lift and thus provides for the strongest precipitation
signal. Forward propagation of a line of snow is expected, and
will likely remain perpendicular to the long axis. For this
reason, significant snowfall accumulations are not expected to
arise. Even if we see the reasonable worst case, which is 4
inches of snow, it is very likely that not all 4 inches will
make it to the surface once again. At least expect some travel
impacts as the cold front sweeps through. Winds associated with
this are very weak so blizzard conditions will likely not
develop.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1245 PM CDT Wed Apr 2 2025
IFR ceilings and MVFR to LIFR ceilings will likely impact all
TAF sites through at least 06z. Snow will reduce visibilities to
LIFR and VLIFR at times in northwest Minnesota, but should not
impact much in the way of North Dakota TAF sites. Ceilings will
improve after 06z but should maintain MVFR through the remainder
of the TAF period. Eventually, as this system exits, VFR
conditions will prevail and this may occur prior to 18z but
confidence is low in timing this out.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Winter Weather Advisory until 7 PM CDT this evening for NDZ016-
024-026>030-054.
Winter Storm Warning until 7 PM CDT this evening for NDZ038-
039-049-052-053.
MN...Winter Weather Advisory until 7 PM CDT this evening for MNZ001-
002-005-007-008-013>015.
Winter Storm Warning until 7 PM CDT this evening for MNZ003-
006-009-016-017-022>024-027>032-040.
&&
DISCUSSION...Perroux
AVIATION...PerrouxHazardous weather outlook, Apr 2, 3:12 PM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 312 PM CDT Wed Apr 2 2025 MNZ002-003-006-009-015>017-022>024-027>032-040-NDZ039-049-052-053- 032015- Norman-Clay-Lake Of The Woods-North Beltrami-East Polk- North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard- West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail- Wadena-Grant-Cass-Ransom-Sargent-Richland- 312 PM CDT Wed Apr 2 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight High snowfall rates of 1-2 inches per hour and reduced visibility will continue to bring winter storm warning impacts to the area through tonight. An additional 2-5 inches is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Reports of snow, ice, visibility, and poor road conditions are appreciated. MNZ001-004-005-007-008-013-014-NDZ006>008-014>016-024-026>030-038- 054-032015- West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington- Red Lake-Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Western Walsh- 312 PM CDT Wed Apr 2 2025 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Generally light to moderate intensity snowfall will continue to bring winter weather advisory impacts to the area through tonight with up to an additional 2 inches of snowfall possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Reports of snow, ice, visibility, and poor road conditions are appreciated.
In the hours before
Local storm report, Apr 2, 4:32 PM CDT, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
432 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Snow Callaway 46.98N 95.91W
04/02/2025 M5.0 Inch Becker MN Public
Relayed via broadcast media.
0431 PM Snow Parkers Prairie 46.15N 95.33W
04/02/2025 M7.0 Inch Otter Tail MN Public
Relayed via broadcast media.
0431 PM Snow Shevlin 47.53N 95.26W
04/02/2025 M5.0 Inch Clearwater MN Public
Relayed via broadcast media.
0432 PM Snow Bagley 47.52N 95.40W
04/02/2025 M8.0 Inch Clearwater MN Public
Relayed via broadcast media.
&&Local storm report, Apr 2, 4:57 PM CDT, 2 hours before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
457 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM Snow Moorhead 46.86N 96.76W
04/02/2025 M6.0 Inch Clay MN Broadcast Media
&&Local storm report, Apr 2, 5:07 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
507 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Snow 1 E Waubun 47.18N 95.92W
04/02/2025 E6.5 Inch Mahnomen MN Public
Callout to gas station east of Waubun MN.
Estimated 6 to 7 inches of accumulation.
Still snowing.
&&Local storm report, Apr 2, 5:26 PM CDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
526 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM Snow Ulen 47.08N 96.26W
04/02/2025 M11.5 Inch Clay MN Public
Still snowing.
&&Local storm report, Apr 2, 5:28 PM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
528 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM Snow 1 SSE Moorhead 46.85N 96.75W
04/02/2025 M7.0 Inch Clay MN Public
Relayed via broadcast media.
&&
TTLocal storm report, Apr 2, 5:31 PM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
531 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM Snow Richville 46.51N 95.63W
04/02/2025 M8.5 Inch Otter Tail MN Public
Relayed via broadcast media.
0528 PM Snow White Earth 47.10N 95.84W
04/02/2025 M6.3 Inch Becker MN Public
Relayed via broadcast media.
0530 PM Snow Callaway 46.98N 95.91W
04/02/2025 M5.3 Inch Becker MN Public
Relayed via broadcast media.
0529 PM Snow Hawley 46.88N 96.32W
04/02/2025 M5.0 Inch Clay MN Public
Relayed via broadcast media.
0529 PM Snow Perham 46.60N 95.57W
04/02/2025 M5.0 Inch Otter Tail MN Public
Relayed via broadcast media.
0529 PM Snow Dalton 46.17N 95.92W
04/02/2025 M3.0 Inch Otter Tail MN Public
Relayed via broadcast media.
0530 PM Snow Bemidji 47.48N 94.88W
04/02/2025 M2.5 Inch Beltrami MN Public
Relayed via broadcast media.
&&The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:57 PM CDT | Winter Weather Advisory | FGF | Grand Forks, Griggs, Nelson, Steele, Traill, Walsh | 6 hr |
Nearby
Winter Storm Warnings in Minnesota, 2025Winter Storm Warnings in North Dakota, 2025Every winter storm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.